Skip Navigation
Skip to contents

JYMS : Journal of Yeungnam Medical Science

Indexed in: ESCI, Scopus, PubMed,
PubMed Central, CAS, DOAJ, KCI
FREE article processing charge
OPEN ACCESS
SEARCH
Search

Author index

Page Path
HOME > Browse Articles > Author index
Search
Gun Woo Kang 3 Articles
Milk-alkali syndrome secondary to the intake of calcium supplements.
In Hee Lee, Sin Young Noh, Gun Woo Kang
Yeungnam Univ J Med. 2016;33(1):48-51.   Published online June 30, 2016
DOI: https://doi.org/10.12701/yujm.2016.33.1.48
  • 2,008 View
  • 6 Download
AbstractAbstract PDF
Milk-alkali syndrome (MAS), a triad of hypercalcemia, metabolic alkalosis, and renal failure, is associated with ingestion of large amounts of calcium and absorbable alkali. MAS is the third most common cause of hypercalcemia in hospital, after primary hyperparathyroidism and malignant neoplasm. MAS is not often reported in the Korean literature. We describe MAS secondary to intake of calcium citrate for the treatment of osteoporosis with thoracic spine compression fracture. A 70-year-old man presented to our hospital with a 1-week history of general weakness and lethargy. He was found with acute kidney injury (serum creatinine, 4.6 mg/dL), hypercalcemia (total calcium, 14.8 mg/dL), and alkalosis. Laboratory evaluation excluded both hyperparathyroidism and malignancy. Mental status and serum calcium level was normalized within a week after proper hydration and intravenous administration of furosemide. However, he developed aspiration pneumonia, pseudomembranous colitis, and sepsis with multi-organ failure. Despite intensive treatment including inotropics, mechanical ventilation, and renal replacement therapy, he expired with no signs of renal recovery on the 28th hospital day.
Amlodipine intoxication complicated by acute kidney injury and rhabdomyolysis.
In Hee Lee, Gun Woo Kang
Yeungnam Univ J Med. 2015;32(1):17-21.   Published online June 30, 2015
DOI: https://doi.org/10.12701/yujm.2015.32.1.17
  • 1,813 View
  • 14 Download
AbstractAbstract PDF
Amlodipine, a calcium channel blocker of the dihydropyridine group, is commonly used in management of hypertension, angina, and myocardial infarction. Amlodipine overdose, characterized by severe hypotension, arrythmias, and pulmonary edema, has seldom been reported in Korean literature. We report on a fatal case of amlodipine intoxication with complications including rhabdomyolysis and oliguric acute kidney injury. A 70-year-old woman with a medical history of hypertension was presented at the author's hospital 6 hours after ingestion of 50 amlodipine (norvasc) tablets (total dosage 250 mg) in an attempted suicide. Her laboratory tests showed a serum creatinine level of 2.5 mg/dL, with elevated serum creatine phosphokinase and myoglobin. The patient was initially treated with fluids, alkali, calcium gluconate, glucagon, and vasopressors without a hemodynamic effect. High-dose insulin therapy was also started with a bolus injection of regular insulin (RI), followed by continuous infusion of RI and 50% dextrose with water. Despite intensive treatment including insulin therapy, inotropics, mechanical ventilation, and continuous venovenous hemodiafiltration, the patient died of refractory shock and cardiac arrest with no signs of renal recovery 116 hours after her hospital admission.
A Case of Primary Aldosteronism Accompanied by Hypokalemic Rhabdomyolysis.
Hong Ik Kim, Sang Ah Baek, Hyun Sik Hwang, Woo Hyun Lee, Gun Woo Kang, In Hee Lee
Yeungnam Univ J Med. 2012;29(2):113-117.   Published online December 31, 2012
DOI: https://doi.org/10.12701/yujm.2012.29.2.113
  • 1,836 View
  • 3 Download
  • 1 Crossref
AbstractAbstract PDF
Primary aldosteronism is characterized by hypertension, hypokalemia, and metabolic alkalosis, associated with excessive aldosterone production and suppressed plasma renin activity. Hypokalemia-induced rhabdomyolysis has been rarely reported in primary aldosteronism patients. This paper reports a case of primary aldosteronism presented with rhabdomyolysis due to severe hypokalemia. A 48-year-old male with a three-year history of hypertension presented himself at the authors' hospital with generalized weakness and myalgia in both legs over a period of several days. His laboratory findings showed hypokalemia (1.8 mEq/L) with elevations of his serum creatine phosphokinase and serum myoglobin. His plasma aldosterone level was also elevated, and his plasma renin activity was reduced. An abdominal computed tomography revealed a 2.0 cm hypodense mass in the left adrenal gland, which suggested adrenal adenoma. The accordingly underwent laparoscopic adrenalectomy. Three months later, his plasma potassium level and blood pressure became normal without the use of medications.

Citations

Citations to this article as recorded by  
  • Primary Aldosteronism Presenting as Hypokalemia and Rhabdomyolysis
    Kee Hong Park, Soo-Kyung Kim, Eun Bin Cho, Heejeong Jeong, Nack-Cheon Choi, Oh-Young Kwon, Byeong Hoon Lim, Jong Ryeal Hahm, Ki-Jong Park
    Korean Journal of Clinical Neurophysiology.2016; 18(1): 21.     CrossRef

JYMS : Journal of Yeungnam Medical Science